Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 83, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 18, 1998, 5:16 PM EDT for Clinton County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 18, 1998, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Clinton County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 182117 FFWBTV NYC019-190015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 516 PM EDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK * UNTIL 815 PM EDT. * AT 510 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN IN THE VICINITY OF ALTONA. * SLOW MOVING THUNDERSTORMS WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CONTINUE THROUGH EARLY THIS EVENING. TRIBUTARIES OF THE GREAT CHAZY ARE LIKELY TO FLOOD. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS RIVERS AND CREEKS WHICH MAY BECOME KILLERS. SCHIESSER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 1:40 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 1:40 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 140 PM EDT THU JUN 18 1998 AND THE BEAT GOES ON.... AMS WL RMN JUICY NEXT CPL DAYS BUT UPR LVL SUPPORT SLWLY DIMINISHES. WL SEE MR SHWRS/TSTMS TMRW WITH LESS CVRG SAT. PW RMNS OVR AN INCH THRU PD SO TORRENTIAL DOWNPOURS STL LIKELY TMRW. WL NEED TO KEEP FFA IN EFFECT THRU TMRW AT LEAST. TEMPS WL BE SMLR TO LAST CPL DAYS WITH LWR 60S TNT/TMRW NGT AND UPR 70S/LWR 80S TMRW/SAT. MCGILL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:52 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.